MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39201
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent partial deployment occurred.The 90% severe stenosed target lesion was located in a mildly tortuous and moderately calcified left femoral artery.The patient was in a supine position, whose right femoral artery was punctured.After a 7f non-boston scientific puncture sheath was delivered and 0.035 amplatz guide wire crossed the lesion, a 6 x 120 x 120 epic vascular stent was advanced for treatment.The stent reached the lesion, of which the tip was deployed by rolling the shaft.However, after that, angiography showed that the stent could not continue to be deployed even after multiple attempts.Later, the 7f non-bsc sheath was advanced, and the stent was completely recaptured into the sheath.Both devices were removed together from the patient.The procedure was completed with another of same device.No patient complications were reported, and the patient was in good condition.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: epic vascular 6x120x120 was received for analysis.A visual and tactile examination found the shaft of the device to be kinked at the strain relief of the rack.This type of damage is consistent with excessive force being applied to the delivery system.The device was received with the stent partially deployed on the delivery system.No damage or issues were noted with the stent.A visual examination identified no issues with the handle of the device.The safety lock was also in place on the rack.This concludes the product analysis.
 
Event or Problem Description
It was reported that stent partial deployment occurred.The 90% severe stenosed target lesion was located in a mildly tortuous and moderately calcified left femoral artery.The patient was in a supine position, whose right femoral artery was punctured.After a 7f non-boston scientific (bsc) puncture sheath was delivered and 0.035 amplatz guide wire crossed the lesion, a 6 x 120 x 120 epic vascular stent was advanced for treatment.The stent reached the lesion, of which the tip was deployed by rolling the shaft.However, after that, angiography showed that the stent could not continue to be deployed even after multiple attempts.Later, the 7f non-bsc sheath was advanced, and the stent was completely recaptured into the sheath.Both devices were removed together from the patient.The procedure was completed with another of same device.No patient complications were reported, and the patient was in good condition.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16230378
Report Number2124215-2023-00775
Device Sequence Number20183447
Product Code NIO
UDI-Device Identifier08714729805229
UDI-Public08714729805229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model Number39201
Device Catalogue Number39201
Device Lot Number0027407455
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight65 KG